I am at the 5th week (out of 24 ) of my Tx. my doc has advised me 1200mg (600mg tab twice a day)Riba daily as my body weight was aroud 84 kg at the start of treatment. My blood report after 4 weeks depicts that my Hemoglobin is
12.9 g/dl (normal range is 13.5 to 18) . My ESR is 12mm (nor range 1-10), RBC 4.6 x10/l (normal range 4.5-6.5), T.L.C is 6.3 10x9/L (normal range 04-11), i think TLC is WBC (m i right???). Rest of the count ar in normal range.
I have apopointment woth my doc after 15 days but i am bit confused about my hemoglobin (12.9) which is already low as compared to normal limit and also about RBC (4.6) which is at the edge of initial normal range (4.5).
Can anybody advise how to improve Hemoglobin and RBC with the help of food. which food should i eat more to improve these levels as i dont want to discontinue my Tx.
I wish mine looked as good as yours! :-)
I don't know what food you should eat but my doctor told me while on tx, eat anything I wanted. Your body is fighting off the disease and dealing with the meds.
That's the best thing I can advise. Try to provide your body with plenty of fuel to fight thru this tx.
No one thinks it's okay to have hemo below the normal limit. It is just very, very common when on treatment.
This is what I have understood from reading posts.... The lowering of hemoglobin is induced by the Ribavirin. This is a typical side effect of the Ribavirin, if you read the insert of the meds. There is actually not much you can do about it, as it is not induced by lack of certain foods. When the hemoglobin drops to around 10, I think, your doctor should prescribe you Procrit injections. This is like 'the' rescue drug sooo much discussed on the forum... Talk to your doctor concerning rescue drugs. Ask him when he usually starts prescribing them.
My Hb is 9.7 on week 10 of treatment, I have just started taking supplements to try and ease the tiredness, obviously there is only two things to raise the Hb and one is EPO the other is reduce the riba which really is a no no..... the idea is to kill the virus not kill the side effects. Just let your body adjust to its new state don't over do things
just a note of agreement with the above
i'm on 15/24 and #'s have hovered in the low 10's.
when they dipped to 9.8 doc was ready to put me on procrit (expensive-but possible financial help available) but these blood counts fluctuate some and im bact to low 10-no procrit.
my doc did say to eat plenty of protein (i think certain amino acids get depleted) and as i like to minimize redmeat i found myself craving peanut butater and honey. yogurt and bananas are also good for me.
tx has not been too bad, general fatique especially a couple days after shot being the main side. anemia has definitely slowed me down so i can't work (carpenter/contractor) which is financially stressful but week twelve my vl-having only come down 1 log at week 4-was down over two logs (less than 615 from 250 k start of treatment)
so yea- your numbers are really quite good-keep reading and sharing and best of luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.